Journal Article

Testing For and Dating Common Breaks in Multivariate Time Series

Jushan Bai, Robin L. Lumsdaine and James H. Stock

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 65, issue 3, pages 395-432
Published in print July 1998 | ISSN: 0034-6527
Published online July 1998 | e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.1111/1467-937X.00051
Testing For and Dating Common Breaks in Multivariate Time Series

Show Summary Details

Preview

This paper develops methods for constructing asymptotically valid confidence intervals for the date of a single break in multivariate time series, including I(0), I(1), and deterministically trending regressors. Although the width of the asymptotic confidence interval does not decrease as the sample size increases, it is inversely related to the number of series which have a common break date, so there are substantial gains to multivariate inference about break dates. These methods are applied to two empirical examples: the mean growth rate of output in three European countries, and the mean growth rate of U.S. consumption, investment, and output.

Journal Article.  0 words. 

Subjects: Economics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.